Naprosyn and Weight Gain
Some people may develop certain side effects while taking Naprosyn, and weight gain does not appear to be one of them. If you do notice gradual weight gain while taking the drug, you can help it by eating a heart-healthy diet, participating in regular physical activity, and limiting your alcohol intake. If rapid weight gain occurs, along with a cough or swelling, you should be sure to notify your healthcare provider, as these symptoms could potentially signify congestive heart failure.
There are a number of possible side effects with Naprosyn® (naproxen). Weight gain, however, does not appear to be one of them. This data comes from clinical trials in which Naprosyn was extensively studied and side effects were documented.
Before medicines are approved, they must go through several clinical studies in which thousands of people are given a particular medicine and compared to a group of people not given the medicine. In these studies, side effects are always documented. This way, it is possible to see what side effects occur, how often they occur, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occur in more than 1 percent of people and those that occur in less than 1 percent of people.
For people taking Naprosyn, weight gain was reported as neither a common nor rare side effect. Weight gain has been reported as a rare side effect with other nonsteroidal anti-inflammatory drugs (NSAIDs). However, because it occurs in less than 1 percent of people taking NSAIDs, it is not possible to tell whether the weight gain is caused by the medicine, other factors, or a combination of both.
One very important point to keep in mind related to Naprosyn and weight gain is that all NSAIDs, including Naprosyn, may cause congestive heart failure. One of the main symptoms of heart failure is unexplained weight gain. In fact, people with symptoms of congestive heart failure can often have rapid weight gain over a couple of days. This weight gain is often combined with other symptoms such as a cough and/or swelling in the ankles, feet, or legs. Make sure to contact your healthcare provider if you notice unexplained weight gain or swelling.